MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0500306E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A dialysis lab manager reported that an internal dialyzer blood leak occurred approximately thirty minutes into a patient's hemodialysis (hd) treatment.The blood leak was visually observed in the dialysate lines and in the dialysate compartment of the device.The machine, a fresenius 2008t, alarmed appropriately with a blood leak alert.A blood leak test strip was used to test for the presence of blood, and it tested positive.Medisystems bloodlines were used for the treatment.There was no reported damage identified on the dialyzer.After the machine alarmed, the treatment was halted.The patient¿s blood was not returned; estimated blood loss (ebl) was approximately 200 ml.The lab manager confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient was able to complete treatment after being re-setup with new supplies on a different machine.The sample was reportedly sent back for evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the complaint device was returned to the manufacturer for physical evaluation.The corporate provided blood port caps and adapter caps were returned attached to the dialyzer.Blood was noted throughout the dialyzer and coagulated blood was present within both headers.The returned sample was subjected to a laboratory bubble point test.A leak was not detected, possibly due to the coagulated blood.The dialyzer was then subjected to destructive disassembly for further visual examination.Upon extraction of the fiber bundle, a broken fiber was identified on the non-cavity id end at approximately 275 degrees, with the dialysate ports situated at 0 degrees.The broken fiber was flush with the polyurethane (pu) surface.The opposing end of the broken fiber was within proximity on the same end.Further examination of the fiber bundle did not identify any other broken fibers, damage, or irregularities.The inferior surface of both polyurethane potting ends were examined for voids; no voids were noted.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was then conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The investigation into the complaint was able to confirm the reported event.

Brand Name
OPTIFLUX F16NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key10025376
Report Number1713747-2020-00177
Device Sequence Number2812936
Product Code FJI
UDI-Device Identifier00840861100071
UDI-Public00840861100071
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K043244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number0500306E
Device Catalogue Number0500306E
Device Lot Number19DU01001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Device AgeMO
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE